Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 1, 2022, 7:28 PM MDT for 5 counties in Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2022, 7:28 PM MDT (01:28 UTC)
- Expired
- May 1, 2022, 8:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549
WUUS55 KBOU 020128
SVRBOU
COC001-005-039-073-121-020200-
/O.NEW.KBOU.SV.W.0009.220502T0128Z-220502T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
728 PM MDT Sun May 1 2022
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Elbert County in east central Colorado...
Eastern Arapahoe County in northeastern Colorado...
Southwestern Washington County in northeastern Colorado...
Southeastern Adams County in northeastern Colorado...
North central Lincoln County in east central Colorado...
* Until 800 PM MDT.
* At 728 PM MDT, severe thunderstorms were located along a line
extending from 5 miles east of Shamrock to near Agate, or along a
line extending from 25 miles south of Fort Morgan to 19 miles
northwest of Limon, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Cottonwood Valley and Last Chance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3988 10348 3940 10352 3940 10404 3989 10396
TIME...MOT...LOC 0128Z 230DEG 29KT 3990 10371 3949 10392
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RPK1 follow-up statement
073
WWUS55 KBOU 020142
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
742 PM MDT Sun May 1 2022
COC001-005-039-073-121-020200-
/O.CON.KBOU.SV.W.0009.000000T0000Z-220502T0200Z/
Elbert CO-Arapahoe CO-Washington CO-Adams CO-Lincoln CO-
742 PM MDT Sun May 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHEASTERN ELBERT...EASTERN ARAPAHOE...SOUTHWESTERN
WASHINGTON...SOUTHEASTERN ADAMS AND NORTH CENTRAL LINCOLN COUNTIES...
At 742 PM MDT, severe thunderstorms were located along a line
extending from near Woodrow to 5 miles south of Cottonwood Valley, or
along a line extending from 22 miles southeast of Fort Morgan to 21
miles north of Limon, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Agate, Woodlin School, Cottonwood Valley, Shamrock and Last Chance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3988 10348 3940 10352 3941 10396 3989 10383
TIME...MOT...LOC 0142Z 230DEG 29KT 3997 10360 3956 10381
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 5:30 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 1, 5:30 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 530 PM MDT Sun May 1 2022 .SHORT TERM...(This evening through Monday) Issued at 250 PM MDT Sun May 1 2022 There is a batch of weak convection going over the mountains at this time. I haven't seen any lightning yet, but there was some over southwestern Wyoming recently. At the surface, southeasterly winds are covering most of the plains and there is a Denver Cyclone in place. Models are still showing the upper closed low to move right across the CWA late tonight through Monday noon time. The QG Omega fields show substantial upward vertical velocity for the CWA tonight and Monday morning. Strong downward motion is in place Monday afternoon. Models keep decent low level upslope flow going over the plains and foothills tonight and Monday. The QPF fields show measurable precipitation across all of the CWA tonight and Monday morning. The snow level in the mountains/foothills will be around 7,600-8,000 Feet MSL. Will go with 70-90% pops for most of the CWA tonight into Monday. The precip is much needed. For temperatures, Monday highs will be below seasonal normals a good amount. .LONG TERM...(Monday night through Sunday) Issued at 121 PM MDT Sun May 1 2022 The storm system exits stage right into Nebraska by Monday evening leaving Colorado under ridging high pressure with a drying and subsident airmass during the night. There will still be low level moisture over the plains Monday night with the possibility of areas of fog developing. The ridge of high pressure will shift east of Colorado by Tuesday afternoon in advance of next storm system gathering across southwest Wyoming late in the day. This system will bring another round of showers into the Northern mountains Tuesday afternoon. Confidence in how this next system plays out is low as models not a lot of agreement on storm track. The GFS continues to be the farthest north track across central Wyoming while the Canadian/Europe models track the storm further south across Colorado. If the southern track verifies than there will be greater chances of significant precipitation. At the least, will get a strong accompanied cold front which will bring a good chance of showers and thunderstorms, especially across northern sections. Improving conditions in the Thursday and Friday time frame with mainly dry conditions and warming temperatures. Warmest day looks to be Saturday under increasing southwest flow aloft ahead of next Pacific system. Temperatures will be above seasonal normals for both Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 527 PM MDT Sun May 1 2022 MVFR and ILS conditions are possible at all terminals this evening with widespread precipitation. Ceilings will continue to fall and IFR to LIFR conditions are probable tonight with ceilings below 500 ft and visibility down to around 3 SM. This evening, expect widespread showers and scattered thunderstorms bringing light rain, lightning, small hail and gusty, erratic winds, as well as broken to overcast ceilings down to around 2000 ft. There is a DCVZ right over the airports now. Winds are northwesterly on the west side and reinforced by outflow from early afternoon convection in the high country, with gusts of 20 to 30 knots. Winds are southeasterly on the east side and a bit lighter. As storms move off the terrain and east to the plains this evening their outflow might help break up the boundary a bit, it's difficult to say, but it should move east through the evening regardless and winds will turn more northerly to northeasterly at the terminals as it does. Storms tend to surge a bit as they go over the boundary, which looks like it will be east of our terminals before the storms move over anyway. Precipitation will be persistent overnight and ceilings will continue to fall. Conditions should begin to improve Monday morning and significantly through the afternoon. There may be light showers in the vicinity through tomorrow evening, but clearing should continue overnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RJK LONG TERM....Entrekin AVIATION...EJD
Hazardous weather outlook, May 1, 10:54 AM MDT, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1054 AM MDT Sun May 1 2022 COZ030>051-021700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1054 AM MDT Sun May 1 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered rain and snow showers will develop in the mountains this afternoon and then increase tonight. The snow level will lower to around 7000 feet on Monday morning. Rain showers will develop and spread across the northeast plains this evening and overnight with isolated embedded thunderstorms. Expect brief heavy rain and hail with the thunderstorms this evening across the plains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers will decrease from west to east during the day on Monday with possible travel impacts in the high country with accumulating snow, especially for areas north of I-70. Snow accumulations will be 3 to 8 inches, highest amounts over the higher northern mountains. Another round of precipitation with a mix of snow and rain will be possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send reports of wind or hail.
In the hours before
Special weather statement, May 1, 6:31 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Denver CO
631 PM MDT Sun May 1 2022
COZ046-020100-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
631 PM MDT Sun May 1 2022
...Strong thunderstorms will impact portions of northeastern Elbert
and northeastern Lincoln Counties through 700 PM MDT...
At 631 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Limon to 4 miles north of
Arriba, or along a line extending from 63 miles northeast of Colorado
Springs to 10 miles west of Flagler. Movement was northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Limon, Arriba and Genoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 10379 3956 10374 3957 10332 3956 10322
3957 10322 3957 10316 3935 10315 3921 10317
TIME...MOT...LOC 0031Z 213DEG 32KT 3932 10373 3934 10324
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, May 1, 6:35 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Denver CO
635 PM MDT Sun May 1 2022
COZ045-046-020100-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
635 PM MDT Sun May 1 2022
...A strong thunderstorm will impact portions of north central Elbert
and central Arapahoe Counties through 700 PM MDT...
At 635 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Byers, or 37 miles northwest of Limon, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deer Trail, Byers and Strasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3949 10420 3949 10436 3950 10437 3950 10441
3976 10432 3975 10400 3948 10401 3948 10420
TIME...MOT...LOC 0035Z 211DEG 23KT 3957 10427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:31 PM MDT | Special Weather Statement | BOU | Lincoln | 29 min |
| May 1, 6:35 PM MDT | Special Weather Statement | BOU | Arapahoe | 25 min |
| May 1, 6:57 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 33 min |
| May 1, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 30 min |
| May 1, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 30 min |
| May 1, 8:08 PM MDT | Special Weather Statement | BOU | Washington | 37 min |
| May 1, 8:43 PM MDT | Special Weather Statement | BOU | Washington | 32 min |
| May 1, 9:00 PM MDT | Special Weather Statement | BOU | Elbert | 30 min |
| May 1, 9:19 PM MDT | Winter Weather Advisory | BOU | Boulder, Grand, Jackson, Larimer | 10 hr |
| May 1, 9:22 PM MDT | Special Weather Statement | BOU | Washington | 23 min |
| May 1, 9:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 35 min |
| May 1, 10:28 PM MDT | Special Weather Statement | BOU | Lincoln | 17 min |
| May 1, 11:24 PM MDT | Special Weather Statement | BOU | Adams | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.